MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, STANDARD, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY PERITONEAL CATHETER, STANDARD, 90 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 43522
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Dysphasia (2195); Loss of consciousness (2418); Ambulation or Postural Difficulties (2544); Lethargy (2560); No Code Available (3191)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was diagnosed with hydrocephalus in or about (b)(6) 2018.After going various options, their medical team recommended surgery and the insertion of a shunt to drain fluid from their head.The surgery took place the morning of (b)(6) 2019.The procedure took approximately 2 hours, during which a ventricle and peritoneal catheter from the manufacturer were inserted in accordance with standard practice and procedure.While in post-op care the same day as the surgery, the patient became lethargic and lost consciousness.They were subsequently taken for a ct scan where it was discovered that the shunt was draining fluid far too rapidly.As a result, they were rushed into a further surgery where the shunt was clamped off to prevent further drainage, however, that was not before the patient suffered what appeared to be significant brain damage including, but not limited to, an inability to walk, paralysis of their vocal cords, an inability to eat among other things.

Brand Name
PERITONEAL CATHETER, STANDARD, 90 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9628335
Report Number2021898-2020-00045
Device Sequence Number2383092
Product Code JXG
UDI-Device Identifier00643169497122
UDI-Public00643169497122
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number43522
Device Catalogue Number43522
Device Lot NumberE61550
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Initial Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age77 YR